Alert archive / Montana / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 14, 2011, 9:47 PM MDT for Phillips County, Valley County, Montana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2011, 9:47 PM MDT (03:47 UTC)
- Expired
- Aug 15, 2011, 3:16 AM MDT
- In force
- 5 hr
- Issued by
- NWS Glasgow, MT
Counties Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- NaN m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WWUS85 KGGW 150347 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 947 PM MDT SUN AUG 14 2011 MTZ134-135-151200- /O.NEW.KGGW.FW.W.0001.110815T0347Z-110815T1200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- 947 PM MDT SUN AUG 14 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT MONDAY FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW WINDS FIRE WEATHER ZONES 134 AND 135... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT UNTIL 6 AM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONES 134 AND 135. * THUNDERSTORMS...DRY/MOSTLY DRY THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. * OUTFLOW WINDS...EXPECT GUSTY ERRATIC WIND GUSTS UP TO 40 MPH AS THE STORMS MOVE THROUGH. * IMPACTS...LIGHTNING STRIKES OVER LOWER ELEVATION GRASSY AREAS COULD START FIRES EASILY TONIGHT...AS HUMIDITIES REMAIN LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
1 follow-up statement
904 WWUS85 KGGW 150916 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 316 AM MDT MON AUG 15 2011 MTZ134-135-151030- /O.CAN.KGGW.FW.W.0001.000000T0000Z-110815T1200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- 316 AM MDT MON AUG 15 2011 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 134 AND 135... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS HAVE ENDED THIS MORNING. THEREFORE... THE RED FLAG WARNING FOR FIRE WEATHER ZONES 134 AND 135 HAS BEEN CANCELLED. . $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 14, 8:37 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 14, 8:37 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 837 PM MDT SUN AUG 14 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... A COLD FRONT STRETCHES NORTHWEST-SOUTHEAST ACROSS THE CWA AND IS THE FOCUS OF THUNDERSTORMS THAT HAVE DEVELOPED. ONE STRONG CLUSTER NEAR THE INTERNATIONAL BORDER MOVING EAST HAS PROMPTED SEVERAL ADVISORIES...AND WARNINGS FOR SEVERE AND POSSIBLE TORNADOES. ONLY ISOLATED SHOWERS AND THUNDERSTORMS SOUTHWEST OF THE CWA ARE APPEARING BEHIND THE FRONT. SO DO NOT EXPECT MUCH ELSE TO DEVELOP TONIGHT AFTER THE CURRENT STORMS DISSIPATE OR MOVE ON. HOWEVER ANOTHER COLD FRONT MOVES INTO OUR WESTERN COUNTIES AROUND SUNRISE. THIS FRONT WILL INITIATE ANOTHER ROUND OF SHOWERS AND POSSIBLY THUNDER. MAIN GRID EDITS WERE TO ADJUST SKY COVER...WINDS AND POPS BASED ON OBSERVATIONS. SCT PREVIOUS DISCUSSION... WATER VAPOR IMAGERY AND 500 MB HEIGHT FIELD SHOWING THE CENTRAL CONUS UPPER LEVEL RIDGE BEING BROKEN DOWN BY THE APPROACHING LARGE SCALE WESTERN TROUGH. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM IS PRODUCING STORMS OVER THE EASTERN STATES. AS THE UPPER RIDGE BEGINS TO BREAK DOWN...SCATTERED SHOWERS ARE DEVELOPING ALONG THE SUBTLE EMBEDDED SHORT WAVE TROUGHS. EARLY THOUGHTS FOR CHANCES OF SEVERE WEATHER HAVE NOW DIMINISHED FOR TONIGHT AS ENVIRONMENTAL CONDITIONS LOOK MORE FAVORABLE FOR SEVERE WEATHER ON MONDAY AFTERNOON AND EVENING. THE MAIN FORCING FOR ASCENT WILL TRAVERSE THE CWA IN QUICK AND REPEATED CYCLES WITH THE STRONGEST LIFT COMING EARLY MONDAY MORNING...THEN AGAIN LATE MONDAY NIGHT FROM WEST TO EAST ACROSS THE AREA. STRONG SUBSIDENCE THEN SPREADS OVER NORTHEAST MONTANA TUESDAY COINCIDING WITH MOSTLY SUNNY SKIES...WHICH WILL LIKELY ENCOURAGE HIGHER WIND SPEEDS FROM ALOFT TO MIX DOWN THE THE SURFACE. EXPECT WINDS AT THE SURFACE FROM THE NORTHWEST INCREASING INTO THE 25G35KT RANGE THROUGHOUT THE MID DAY AND AFTERNOON HOURS ON TUESDAY. BMICKELSON .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... MODELS CONTINUE IN RELATIVELY GOOD AGREEMENT WITH A GENERALLY QUIET WEATHER PATTERN THROUGH THE EXTENDED PERIOD. UPPER TROF EXITS INTO THE DAKOTAS AT THE START OF THE PERIOD. NEARLY ZONAL FLOW THEN PERSISTS OVER MONTANA THROUGH THE WEEKEND...SANDWICHED BETWEEN UPPER HIGH OVER THE DESERT SOUTHWEST AND MORE ACTIVE FLOW OVER WESTERN CANADA. MODELS STILL SUGGESTING A WAVE SLIDING ACROSS CENTRAL CANADA LATE FRIDAY WHICH COULD PRODUCE CONVECTION AS FAR SOUTH AS MONTANA. TREND AT THIS POINT FOR EARLY NEXT WEEK IS FOR UPPER HIGH TO PUSH NORTHWARD...BRINGING HOT AND DRY AIRMASS INTO THE NORTHERN PLAINS. ONLY MINOR ADJUSTMENTS TO GOING FORECAST. EBERT PREVIOUS LONG TERM DISCUSSION...HIGH PRESSURE WILL MOVE INTO THE AREA TUESDAY NIGHT DIMINISHING THE WINDS. FLAT UPPER RIDGE FOR WEDNESDAY WILL BRING DRY WEATHER AND MOSTLY CLEAR SKIES. BOTH THE GFS AND ECMWF ARE TRENDING TOWARDS NW FLOW ALOFT STARTING ON THURSDAY AND CONTINUING INTO NEXT WEEKEND. THE FIRST WAVE IN THE NW FLOW ALOFT WILL MOVE ACROSS THE CANADIAN PRAIRIES ON THURSDAY AND BRING A COLD FRONT THROUGH NORTHEAST MONTANA. THEN...ANOTHER WAVE AND COLD FRONT IS FORECASTED ON FRIDAY BY THE GFS WHILE THE ECMWF IS WEAKER AND SOMEWHAT SLOWER WITH THIS SYSTEM AND BRINGS IT THROUGH THE AREA FRIDAY NIGHT. WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY NIGHT FOR NOW. BOTH MODELS BRING AN UPPER RIDGE AND DRY WEATHER INTO THE AREA NEXT SUNDAY. FORRESTER && .AVIATION... MOSTLY VFR. A COMPLEX FRONTAL SYSTEM WILL BE MOVING ACROSS THE REGION OVER THE NEXT TWO DAYS. THIS WILL BRING THE POSSIBILITY OF THUNDERSTORMS WITH BRIEF PERIODS OF MVFR CONDITIONS. SOUTHEAST WINDS WILL BECOME LIGHT LATE THIS EVENING THEN REMAIN LIGHT AND VARIABLE THROUGH MUCH OF MONDAY. BY MONDAY EVENING WINDS WILL BEGIN TO TURN WEST AND INCREASE TO AROUND 20 KTS BY TUESDAY AFTERNOON. RAE && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 14, 3:09 PM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 309 PM MDT SUN AUG 14 2011 MTZ016-021-022-059-060-151100- CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- 309 PM MDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SURFACE FEATURES AND THE APPROACHING UPPER LEVEL DISTURBANCE WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH LATE MONDAY. SOME OF THE STRONGER STORMS MONDAY AFTERNOON AND EVENING MAY PRODUCE GUSTY WINDS...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING. AS THE STORM SYSTEM EXITS THE REGION...STRONG NORTHWESTERLY WINDS ARE EXPECTED ON TUESDAY WITH SUSTAINED WIND SPEEDS UP TO 20 MPH AND GUSTS UP TO 30 MPH POSSIBLE THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ017>020-023>027-061-062-151100- CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- 309 PM MDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SURFACE FEATURES AND THE APPROACHING UPPER LEVEL DISTURBANCE WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH LATE MONDAY. SOME OF THE STRONGER STORMS MONDAY AFTERNOON AND EVENING MAY BECOME SEVERE ALONG AND EAST OF A LINE FROM GLASGOW TO TERRY WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING. AS THE STORM SYSTEM EXITS THE REGION...STRONG NORTHWESTERLY WINDS ARE EXPECTED ON TUESDAY WITH SUSTAINED WIND SPEEDS UP TO 20 MPH AND GUSTS UP TO 30 MPH POSSIBLE THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 14, 7:21 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
721 PM MDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL PORT OF OPHEIM 49.00N 106.38W
08/14/2011 E2.00 INCH VALLEY MT TRAINED SPOTTER
PEAS TO 2 INCH HAIL COVERING GROUND
&&
JBSpecial weather statement, Aug 14, 7:21 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
721 PM MDT SUN AUG 14 2011
MTZ019-150215-
SHERIDAN-
721 PM MDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SHERIDAN COUNTY IN NORTHEAST MONTANA...
UNTIL 815 PM MDT.
AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF PLENTYWOOD...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
PLENTYWOOD...
PORT OF RAYMOND...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4901 10451 4879 10409 4850 10473 4852 10476
4856 10476 4856 10484 4862 10494 4901 10460
4901 10459
TIME...MOT...LOC 0121Z 221DEG 24KT 4863 10474
MICKELSON
WEATHER.GOV/GLASGOWSpecial weather statement, Aug 14, 7:36 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
736 PM MDT SUN AUG 14 2011
MTZ019-150200-
SHERIDAN-
736 PM MDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN SHERIDAN COUNTY IN NORTHEAST MONTANA...
UNTIL 800 PM MDT.
AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR REDSTONE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN THE ADVISORY INCLUDE...
RURAL AREAS OF NORTHWESTERN SHERIDAN COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4872 10484 4884 10504 4889 10504 4901 10497
4900 10460
TIME...MOT...LOC 0136Z 204DEG 24KT 4887 10487
MICKELSON
WEATHER.GOV/GLASGOWLocal storm report, Aug 14, 7:38 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
738 PM MDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 10 NE OPHEIM 48.96N 106.25W
08/14/2011 E1.00 INCH VALLEY MT TRAINED SPOTTER
MOSTLY DIME SIZED...FEW QUARTERS
&&
JBSpecial weather statement, Aug 14, 8:11 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 811 PM MDT SUN AUG 14 2011 MTZ019-150315- SHERIDAN- 811 PM MDT SUN AUG 14 2011 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN SHERIDAN COUNTY IN NORTHEAST MONTANA... UNTIL 915 PM MDT. AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PLENTYWOOD...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... WESTBY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4900 10405 4849 10405 4850 10430 4899 10472 TIME...MOT...LOC 0211Z 241DEG 22KT 4875 10450 BARNWELL WEATHER.GOV/GLASGOW
Local storm report, Aug 14, 8:56 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
856 PM MDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 14 NNE RICHLAND 48.99N 105.90W
08/14/2011 E1.00 INCH DANIELS MT PUBLIC
HAIL STONES RANGED FROM PEA TO QUARTER SIZE. HAIL DAMAGED
SOME OF THE CROPS NEAR THE HOUSE.
&&
ASCHNETZThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:52 PM MDT | Special Weather Statement | GGW | Wibaux | 53 min |
| Aug 14, 6:58 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 62 min |
| Aug 14, 7:13 PM MDT | Tornado Warning | GGW | Daniels, Valley | 40 min |
| Aug 14, 7:21 PM MDT | Special Weather Statement | GGW | Sheridan | 54 min |
| Aug 14, 7:36 PM MDT | Special Weather Statement | GGW | Sheridan | 24 min |
| Aug 14, 7:58 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 62 min |
| Aug 14, 8:11 PM MDT | Special Weather Statement | GGW | Sheridan | 64 min |
| Aug 14, 8:28 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 15 min |
| Aug 14, 8:54 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 36 min |
| Aug 14, 9:20 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Sheridan | 42 min |
| Aug 15, 3:11 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Phillips, Valley | 23 hr |
Nearby
Red Flag Warnings in Montana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.